Translator Disclaimer
2000 New Operations on Orthomodular Lattices: ``Disjunction'' and ``Conjunction'' Induced by Mackey Decompositions
Jarosław Pykacz
Notre Dame J. Formal Logic 41(1): 59-76 (2000). DOI: 10.1305/ndjfl/1027953484


New conjunctionlike and disjunctionlike operations on orthomodular lattices are defined with the aid of formal Mackey decompositions of not necessarily compatible elements. Various properties of these operations are studied. It is shown that the new operations coincide with the lattice operations of join and meet on compatible elements of a lattice but they necessarily differ from the latter on all elements that are not compatible. Nevertheless, they define on an underlying set the partial order relation that coincides with the original one. The new operations are in general nonassociative: if they are associative, a lattice is necessarily Boolean. However, they satisfy the Foulis-Holland-type theorem concerning associativity instead of distributivity.


Download Citation

Jarosław Pykacz. "New Operations on Orthomodular Lattices: ``Disjunction'' and ``Conjunction'' Induced by Mackey Decompositions." Notre Dame J. Formal Logic 41 (1) 59 - 76, 2000.


Published: 2000
First available in Project Euclid: 29 July 2002

zbMATH: 1009.03032
MathSciNet: MR1915132
Digital Object Identifier: 10.1305/ndjfl/1027953484

Primary: 03G12
Secondary: 81P10

Rights: Copyright © 2000 University of Notre Dame


Vol.41 • No. 1 • 2000
Back to Top